Teenage Bodybuilder With Dreams Of Being Like ‘The Rock’ Died After His Heart ‘Burst’

By : Alex Watt |


teen bodybuilder 3SWNS

A teenage bodybuilder who wanted to be the new Dwayne ‘The Rock’ Johnson died instantly when an artery in his chest burst after his heart had swelled to almost twice its usual size.

Andrej Gajdos, 19, collapsed outside a Tesco supermarket in his home town of Weston-super-Mare when his thoracic aorta ruptured and he couldn’t be revived.

The Slovakian-born teen stood 7ft 2in tall and weighed around 20 stone when he died, after working out twice every day and using steroids to bulk up.

His family set up a fundraising page to pay for Gadjos’ burial, raising £4,000 for the funeral.

teen bodybuilder 1SWNS

On the page, his family wrote:

He was loved and known by many people, each with their own story to tell. Andrej was a very keen bodybuilder with aspirations to become the new Rock. He will never reach that height now.

Four different types of steroid were found at the teenager’s flat in Somerset and he had traces of steroids and excess testosterone in his system at the time of his death.

Gajdos had organs which were much larger than normal, including his heart, and his drug abuse is thought to have contributed to his enlarged organs.

teen bodybuilder 2SWNS

Dr John Oxley, who carried out the postmortem exam, told the court this was extremely unusual in a young person and he’d only seen one other similar case in 15 years, adding that he had ‘never met a man so big’.

He said:

Andrej’s heart weighed 680g, and a normal heart is between 400 and 500g. He wasn’t a normal man. Steroids would have enlarged his heart, and having a big heart predisposes thoracic rupture.

The teenager had previously been diagnosed with lung problems including bronchiectasis and his GP explained at the inquest how he also suspected Gadjos suffered from acromegaly (gigantism), a disorder caused by excess production of growth hormones.

The coroner Dr Peter Harrowing recorded a narrative verdict, saying he couldn’t be sure whether the steroids had caused Mr Gajdos’ heart to swell or if it may have been genetic, adding, “Such a tear is a very rare event, and the most likely cause is genetic. But I cannot record a verdict of natural causes.”